Alert archive / California / High Wind Watches in 2006
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 15, 2006, 2:28 PM PDT. It took effect at Apr 16, 2006, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 2:28 PM PDT (21:28 UTC)
- In effect from
- Apr 16, 2006, 1:00 PM PDT
- Expired
- Apr 16, 2006, 3:13 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 152128 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PDT SAT APR 15 2006 CAZ026-161100- /O.NEW.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 228 PM PDT SAT APR 15 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A STRONG PACIFIC STORM SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL MOVE INTO THE SOUTHERN SIERRA SUNDAY AND CROSS OVER THE AREA SUNDAY NIGHT. ALTHOUGH A CHANCE OF SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE WINDS. LOCALLY STRONG AND GUSTY WINDS ARE POSSIBLE OVER THE SOUTHERN SIERRA CREST DURING THE DAY ON SUNDAY AND THEN POSSIBLY MOVE INTO THE OWENS VALLEY SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS POSSIBLY OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY SUNDAY AFTERNOON THROUGH LATE SUNDAY EVENING. PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY IN THE SOUTHERN END OF OWENS VALLEY ALONG THE OWENS DRY LAKE BED MAY BE ENCOUNTERED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
1 follow-up statement
000 WWUS75 KVEF 161013 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 313 AM PDT SUN APR 16 2006 CAZ026-162000- /O.UPG.KVEF.HW.A.0009.060416T2000Z-060417T0800Z/ /O.NEW.KVEF.HW.W.0006.060416T2000Z-060417T1500Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 313 AM PDT SUN APR 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY AND INTO WESTERN NEVADA TONIGHT. ALTHOUGH A CHANCE OF SHOWERS WILL BE SEEN ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA...THE MAIN WEATHER ASSOCIATED WITH THIS STORM WILL BE WINDS. STRONG AND GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN SIERRA CREST TODAY AND THEN SPREADING ALONG THE EAST SLOPES OF THE SIERRA AND POSSIBLY INTO THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT. WINDS SPEEDS OF 50 MPH OR GREATER WITH GUSTS OVER 70 MPH MAY BE SEEN IN ASPENDELL WHILE WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO OVER 60 MPH MAY BE SEEN IN PORTIONS OF THE OWENS VALLEY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING. PERSONS ENGAGED IN OUTSIDE ACTIVITIES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS. IN ADDITION...MOTORIST ARE URGED TO USE CAUTION AS STRONG CROSS WINDS AND LOWER VISIBILITIES IN BLOWING SAND AND DUST MAY BE ENCOUNTERED. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ JH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 15, 9:15 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 9:15 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 AM PDT SAT APR 15 2006 .SYNOPSIS...DRY WEST TO SOUTHWEST FLOW WILL BE OVER THE AREA TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL MOVE ACROSS CALIFORNIA AND NEVADA LATE SUNDAY THROUGH EARLY MONDAY BRINGING BREEZY TO WINDY CONDITIONS ALONG WITH A CHANCE OF SHOWERS TO THE SOUTHERN GREAT BASIN. && .UPDATE...LOW CLOUDS CONTINUING ACROSS MUCH OF CENTRAL NYE...LINCOLN AND NORTHERN MOHAVE COUNTY THIS MORNING AS REMNANTS OF SHORT WAVE CONTINUE TO SLOWLY DISSIPATE. EXPECT CLOUDS TO CONTINUE TO DISSIPATE INTO THE AFTERNOON....WHILE MOSTLY CLEAR SKIES EXPECTED ELSEWHERE. NEXT TROUGH STILL ON TRACK TO BEGIN MOVING INTO THE AREA SUNDAY AND MONDAY WITH MAIN EVENT BEING WINDS ACROSS MUCH OF THE AREA. OVERALL CURRENT FORECAST ON TRACK. UPDATE TO ZONES ALREADY SENT TO REFLECT CURRENT CONDITIONS. && .PREV DISCUSSION...245 AM PDT SHORT TERM...TROUGH EXITING TO THE EAST WITH CLOUDS DECREASING EARLY THIS MORNING. DRY WEST TO SOUTHWEST FLOW WILL BE OVER THE FORECAST AREA TODAY THROUGH MOST OF SUNDAY. MOISTURE WILL INCREASE OVER THE SIERRA LATE SUNDAY AS AN UPPER TROUGH MOVES TO THE NORTHERN CALIFORNIA COAST. SOUTHWEST FLOW WILL INCREASE BY SUNDAY AFTERNOON RESULTING IN BREEZY TO WINDY CONDITIONS MOST ZONES. THE TROUGH WILL MOVE TO NEAR THE CA/NV BORDER SUNDAY NIGHT SPREADING A CHANCE OF SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE FORECAST AREA WITH BREEZY TO WINDY CONDITIONS CONTINUING. TROUGH PROGGED TO MOVE ACROSS NEVADA INTO UTAH MONDAY WITH THE BEST CHANCE OF SHOWERS OVER LINCOLN COUNTY IN THE MORNING AND PRECIPITATION CHANCES ENDING ELSEWHERE ACROSS THE NORTH. TEMPERATURES WILL BE COOLER BEHIND THE TROUGH AND ASSOCIATED COLD FRONT ON MONDAY. LOOKING FOR A SHIFT TO NORTHERLY WINDS BEHIND THE FRONT AS WELL. .LONG TERM...BOTH THE GFS AND EURO SHOW A WEAK BAGGY TROUGH OVER THE WESTERN U.S. WEDNESDAY AND THURSDAY...BUT OTHER THAN A FEW MID AND HIGH CLOUDS AND SLIGHTLY BELOW NORMAL TEMPERATURES...NOT REALLY EXPECTING MUCH. BIGGER CHANGES OCCUR ON FRIDAY WITH THE GFS DROPPING A CUTOFF LOW THROUGH NORTHERN CA AND INTO SOUTHERN NEVADA BY FRIDAY NIGHT. PREVIOUS GFS RUN KEPT THE LOW OFF SHORE AND BROUGHT MAINLY BREEZY TO WINDY CONDITIONS TO THE AREA. WITH THIS NEW TRACK THE GFS HAS INCREASED QPF OVER THE CWA ALONG WITH SIGNIFICANTLY COOLER TEMPERATURES. THE EURO IS ALSO SHOWING A CUTOFF LOW...BUT IS KEEPING IT WELL OFF SHORE. HAVE DECIDED TO LEAN MORE WITH THE EURO AND KEEP THINGS AT A SLOWER PACE...BUT DID ADD SLIGHT CHANCE POPS FOR THE HIGHER TERRAIN ON FRIDAY. DID NOT WANT TO TOTALLY DISCOUNT THE GFS...BUT DID NOT WANT TO HIT ANYTHING TO HARD RIGHT NOW. KEPT THINGS DRY ON SATURDAY AND SUNDAY...BUT THIS IS MAINLY DUE TO THE FACT THAT THESE MODELS COULD SHOW SOMETHING COMPLETELY DIFFERENT ON THE NEXT RUN. .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JENSEN/HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.